Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 3, 2006, 6:19 PM MDT for Iron County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 6:19 PM MDT (00:19 UTC)
- Expired
- Jul 3, 2006, 9:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Iron County, UT
The radar
The Cedar City radar (KICX), 22 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.3 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2644 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 040021 FFWSLC UTC021-040315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 619 PM MDT MON JUL 3 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL IRON COUNTY IN UTAH... * UNTIL 915 PM MDT. * AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAMILTON FT EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. THIS INCLUDES THE SHIRTS CREEK DRAINAGE JUST SOUTH OF CEDAR CITY. FLOODING MAY ALSO IMPACT I-15 IN THIS AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3756 11305 3764 11301 3767 11318 3758 11325 $$
1 follow-up statement
000 WGUS75 KSLC 040133 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 730 PM MDT MON JUL 3 2006 UTC021-040150- IRON UT- 730 PM MDT MON JUL 3 2006 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL IRON COUNTY IS CANCELLED... THE FLASH FLOOD WARNING ISSUED FOR A PORTION OF SOUTH CENTRAL IRON COUNTY SOUTH OF CEDAR CITY HAS BEEN CANCELLED. THE HEAVY RAINS HAVE ENDED FOR NOW IN THIS AREA AND THE IMMEDIATE THREAT OF FLASH FLOODING HAS PASSED. HOWEVER...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHWESTERN UTAH UNTIL MIDNIGHT TONIGHT. ADDITIONAL HEAVY RAINFALL IS POSSIBLE IN THE WATCH AREA THROUGH THIS EVENING. LAT...LON 3756 11305 3764 11301 3767 11318 3758 11325 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:00 PM MDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 3, 3:00 PM MDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 300 PM MDT MON JUL 3 2006 .SYNOPSIS...A MOIST AIRMASS WILL GRADUALLY SPREAD NORTH ACROSS THE AREA THROUGH WEDNESDAY. && .DISCUSSION...WELL DEFINED MCV LEFT OVER FROM OVERNIGHT CONVECTION IS EVIDENT IN VIS SATELLITE IMAGERY SPINNING OVER NORTHWEST AZ. EXTENSIVE PLUME OF DENSE CIRRUS ORIGINATING FROM MCV EXTENDS NORTH ALONG UT/NV BORDER AND ACROSS MUCH OF THE WASATCH FRONT. LITTLE IF ANY CU NOTED BENEATH THIS CIRRUS PLUME...HOWEVER CONVECTION CONTINUES TO DEVELOP AROUND THE PERIPHERY OF THIS SHIELD ACROSS THE HIGHER TERRAIN OF CENTRAL/SOUTHERN UT...AS WELL AS ACROSS EAST CENTRAL NV. ALSO OF NOTE IS AXIS OF 50 PLUS SURFACE DEW POINTS EXTENDING NORTH INTO SOUTHWEST UT. SKIES HAVE FINALLY BEGUN TO CLEAR ACROSS THIS AREA AS MORNING CONVECTIVE DEBRIS CONTINUES TO BURN OFF. GIVEN A COUPLE MORE HOURS OF SURFACE HEATING ALONG WITH INFLUX OF MOISTURE OVER 24 HOURS AGO THIS AREA SHOULD BECOME SUFFICIENTLY UNSTABLE TO SUPPORT CONVECTION. GIVEN WEAK WIND FIELDS...THINK MOST LIKELY SCENARIO IS FOR THUNDERSTORM ACTIVITY OVER CENTRAL/SOUTHERN UT TO CONTINUE GRADUALLY PROPAGATING SOUTHWEST INTO DEEPER MOISTURE ALONG DEVELOPING OUTFLOW/COLD POOL. HAVE INCREASED POPS ACROSS SOUTHWEST UT THIS EVENING. SLOW CELL MOVEMENT COMBINED WITH HIGH PW VALUES WILL SUPPORT A HEAVY RAINFALL THREAT FLASH FLOODING A POSSIBILITY. HAVE OPTED TO ISSUE A FLASH FLOOD WATCH UNTIL MIDNIGHT FOR SOUTHWEST AND SOUTH CENTRAL UTAH. MODELS ARE IN GENERAL AGREEMENT GRADUALLY LIFTING VORT MAX NORTH ALONG UT/NV BORDER TUESDAY THROUGH WEDNESDAY. ASSOCIATED MOISTURE SURGE WILL BRING A POTENTIAL FOR HEAVY RAINFALL ACROSS SOUTHERN AND PERHAPS WEST CENTRAL UT TUESDAY...THEN NORTH ACROSS NORTHERN UT WEDNESDAY. FLASH FLOODING WILL AGAIN BE A MAJOR CONCERN TUESDAY ACROSS MUCH OF SOUTHERN UTAH...GIVEN ABUNDANCE OF MOISTURE. LIMITING FACTOR WILL BE WHETHER SUFFICIENT DESTABILIZATION CAN OCCUR AFTER OVERNIGHT CONVECTIVE DEBRIS BURNS OFF. GFS NOW SUGGESTING MOISTURE MAY NOT EXIT AREA AS QUICKLY AS PREVIOUSLY THROUGH LATER THIS WEEK THROUGH THE UPCOMING WEEKEND. FOR NOW HAVE HELD ON TO POPS ACROSS EASTERN HALF OF CWA FOR DAYS 4-7...HOWEVER MAY NEED TO LOOK AT RE-INTRODUCING POPS FOR WESTERN CWA IF GFS ON TARGET. && .HYDROLOGY...SLOW CELL MOTION AND AMPLE MOISTURE WILL SUPPORT A HEAVY RAIN THREAT ACROSS SOUTHERN UTAH TONIGHT. RADAR PRECIP ESTIMATES INDICATE HEAVY RAINFALL OCCURRING WITH THESE CELLS. AS CONVECTION CONTINUES TO SPREAD SOUTHWEST INTO MOISTURE AXIS FLASH FLOOD THREAT WILL INCREASE ACROSS SOUTHWEST UT. HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH UNTIL MIDNIGHT. AMPLE MOISTURE WILL REMAIN IN PLACE ACROSS SOUTHERN UT TUESDAY AS SHORTWAVE GRADUALLY LIFTS NORTH ACROSS THE AREA. COMBINATION OF MOISTURE AND LIFT WILL ENHANCE FLASH FLOOD POTENTIAL ACROSS SOUTHERN UT. WILL GO AHEAD AND CARRY HIGH FLASH FLOOD POTENTIAL RATING FOR TUESDAY ACROSS SOUTHERN UT. && .AVIATION...A NORMAL RETURN TO DRAINAGE WINDS EXPECTED AT SLC THIS EVENING. NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED. && .FIRE WEATHER...THUNDERSTORMS FIRING UP EARLY OVER CNTRL/ERN UTAH WHERE SURFACE HEATING WAS THE STRONGEST EARLIER TODAY. SUSPECT THAT MUCH OF SW UTAH WILL FOLLOW SUIT SHORTLY AS CLOUDS BREAK OFF AND HEATING MIXES OUT THE STABLE RAIN-COOLED LAYER FROM LAST NIGHT. DRY TREND LOOKS TO BE ON HOLD FOR THE NEXT 7 DAYS. UPPER WINDS JUST ARENT FAVORABLE TO ADVECT SIGNIFICANT AMOUNTS OF MOISTURE OUT OF UTAH. IF ANYTHING MOISTURE MAY INCREASE AGAIN LATE IN THE 7 DAY PERIOD AS CONVECTION OVER AZ WILL FEED MOISTURE INTO THE SOUTHERLIES ALOFT OVER WRN AZ. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH UNTIL MIDNIGHT ZONES UTZ016-017-019-020. WY...NONE. && SEAMAN/SMITH/CONGER
Hazardous weather outlook, Jul 3, 9:34 AM MDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 934 AM MDT MON JUL 3 2006 UTZ012>014-016>021-041545- CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 934 AM MDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL AND LOCALIZED FLASH FLOODING POSSIBLE ACROSS SOUTHWEST UTAH TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE HIGHER TERRAIN OF CENTRAL AND SOUTHERN UTAH THIS AFTERNOON. THESE STORMS ARE EXPECTED TO SPREAD SOUTHWEST INTO UTAHS DIXIE REGION THIS EVENING. MOISTURE HAS INCREASED SUBSTANTIALLY OVERNIGHT ACROSS THIS AREA...AND AS A RESULT HEAVY RAINFALL WILL BE POSSIBLE. THIS MAY LEAD TO LOCALIZED INSTANCES OF FLASH FLOODING THIS EVENING AND TONIGHT IN AREAS PRONE TO EXCESSIVE RUNOFF...SUCH AS SLOT CANYONS AND NORMALLY DRY WASHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A THREAT FOR HEAVY RAINFALL AND RESULTANT FLASH FLOODING WILL EXIST TUESDAY ACROSS SOUTHERN UTAH. A SLOW MOVING STORM SYSTEM WILL INTERACT WITH A VERY MOIST AIRMASS...BRINGING SHOWERS AND THUNDERSTORMS TO MUCH OF SOUTHERN UTAH TUESDAY AFTERNOON AND TUESDAY NIGHT. HEAVY RAINFALL IS EXPECTED WITH THESE STORMS...WHICH WILL RESULT IN A HIGH FLASH FLOOD THREAT TUESDAY AFTERNOON AND EVENING ACROSS SOUTHERN UTAH. A GENERAL DRYING TREND IS EXPECTED FOR THE LATTER HALF OF THE WEEK INTO THE UPCOMING WEEKEND. SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE PRIMARILY OVER THE HIGHER TERRAIN WEDNESDAY INTO THURSDAY...HOWEVER AREAL COVERAGE OF THESE STORMS WILL BE DECREASING EACH DAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>011-015-WYZ021-041545- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-WEST CENTRAL UTAH-SOUTHWEST WYOMING- 934 AM MDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND WEST CENTRAL UTAH...AS WELL AS EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON ACROSS THE UINTA MOUNTAINS...WITH ISOLATED THUNDERSTORMS POSSIBLE OVER THE REST OF THE MOUNTAINS OF NORTHERN UTAH. ADDITIONALLY...ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS WESTERN UTAH NEAR THE NEVADA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL ARE POSSIBLE LATE TUESDAY AFTERNOON AND TUESDAY NIGHT ACROSS WEST CENTRAL UTAH...THEN ON WEDNESDAY ACROSS NORTHERN UTAH AND FAR SOUTHWEST WYOMING. MOISTURE WILL GRADUALLY SPREAD NORTH INTO WEST CENTRAL UTAH TUESDAY...THEN NORTH ACROSS NORTHERN UTAH ON WEDNESDAY. A SLOW MOVING ST0RM SYSTEM MOVING THROUGH THE AREA WILL INTERACT WITH THIS MOISTURE...TO RESULT IN THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCAL FLASH FLOODING. DRIER AIR IS EXPECTED TO SPREAD ACROSS THE AREA THURSDAY THROUGH THE UPCOMING WEEKEND...RESULTING IN A DECREASING THREAT OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SEAMAN
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:55 AM MDT | Flash Flood Watch | SLC | 14 hr | |
| Jul 4, 3:38 PM MDT | Severe Thunderstorm Warning | SLC | Salt Lake | 37 min |
| Jul 4, 4:01 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Weber | 59 min |
| Jul 4, 4:55 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Weber | 65 min |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.